MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Type of Reportable Event Malfunction
Event or Problem Description
As reported during cardiac surgery (mitral valvuloplasty) for an adult patient, this oximetry catheter had large amount of blood leakage in addition to catecholamine and propofol leakage from the optical module connector.The patient's blood pressure dropped and vital signs became unstable due to this leakage.Vasopressor was administered and the patient was checked whether he contracted infection as additional treatment.No blood transfusion was required.The patient is a male and in his 60s.The extension tube of optical module connector was clamped with forceps to prevent the leakage since large amount of leakage was observed.The patient condition is recovered.The patient was transferred to a hospital ward from the icu, and there was no allegation that the patient was transported from the hospital ward afterward.The device will be available for evaluation.November 19th 2025 updated: the patient condition is recovered.The patient was transferred to a hospital ward from the icu, and there was no allegation that the patient was transported from the hospital ward afterward.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.The device history record review has not been completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Customer report of leakage issue was confirmed.Blood was visible at optical module connector as received.Blood was removed during sample decontamination.Optic and kevlar fibers were removed from optic lumen for leakage testing of optic lumen.Interlumen leakage was observed between the distal and optical lumen.Interlumen leakage occurred in the catheter backform.No leakage or occlusion was observed in proximal and medial lumens.No other visible damage/inconsistency was observed from the returned catheter.A cut down of the backform was performed for further evaluation, and a gap was observed inside the backform between distal lumen and optical fiber lumen that could lead to internal leakage.The device history record review was completed and the product passed without nonconformances.As part of the manufacturing process, 100% of the units go through a dry leak test.This dry leak test is performed after the backforming process and in the sub assembly manufacturing process as well.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore, a root cause could not be established.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key23660494
Report Number2015691-2025-09615
Device Sequence Number4770236
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Device Lot Number66711195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale